Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 46, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 29, 1999, 8:31 PM EDT for Montgomery County, Randolph County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 1999, 8:31 PM EDT (00:31 UTC)
- Expired
- Sep 29, 1999, 10:35 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
Counties Montgomery County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 124 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRDU 300032 FFWRDU NCC123-151-300235- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 831 PM EDT WED SEP 29 1999 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MONTGOMERY COUNTY IN NORTH CAROLINA RANDOLPH COUNTY IN NORTH CAROLINA * UNTIL 1035 PM EDT * AT 825 PM EDT... SPOTTERS INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN IN SOUTHEAST RANDOLPH COUNTY AND NORTHERN MONTGOMERY COUNTIES.. MOVING NORTHEAST 15 MPH. * FLOODING HAS BEEN REPORTED IN THE SEAGROVE AREA IN RANDOLPH COUNTY. THUNDERSTORMS THERE AND IN NORTHERN MONTGOMERY COUNTY ARE PRODUCING HEAVY RAIN WITH RADAR ESTIMATING 1.25 INCHES FALLING PER HOUR.n DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! KK/WSS/JB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 1:00 PM EDT, 7 hours 31 minutes earlier.
Area forecast discussion, Sep 29, 1:00 PM EDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 100 PM EDT WED SEP 29 1999 MODELS IN REASONABLE AGREEMENT WITH COMING FROPA. ALL TAKE MAJORITY OF MOISTURE AND ENERGY TO OUR NORTH AS THE NIGHT PROGRESSES. THIS IS GOOD NEWS. HOWEVER...GIVEN THE SATURATED SOILS...WILL KEEP THE FFA IN PLACE FOR EASTERN HALF...SINCE ONLY A SMALL AMOUNT OF RAIN IS NEEDED TO CREATE PROBLEMS. THE ACTION SHOULD BE OVER BY DAYBREAK WITH CLEARING SKIES BY PM. .RAH...FLASH FLOOD WATCH TONIGHT CUMBERLAND..DURHAM..EDGECOMBE..FRANKLIN..GRANVILLE..HALIFAX.. HARNETT..HOKE..JOHNSTON..LEE..NASH..SAMPSON..SCOTLAND..WAKE.. WARREN..WAYNE..WILSON..VANCE GL
In the hours before
Local storm report, Sep 29, 6:09 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
609 PM EDT WED SEP 29 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM LOCUST NC WIND DAMAGE
09/29/99 STANLY ROOF DAMAGE IN
LOCUST...REPORT FROM EMA.Local storm report, Sep 29, 6:45 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
645 PM EDT WED SEP 29 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM LOCUST NC WIND DAMAGE
09/29/99 STANLY ROOF DAMAGE IN
LOCUST...REPORT FROM EMA.
0625 PM ALBEMARLE NC WIND DAMAGE
09/29/99 STANLY 3 MOBILE HOMES DAMAGED.
0635 PM ALBEMARLE NC WIND DAMAGE
09/29/99 STANLY NUMEROUS TREES DOWN. TRUCK
PICKED UP AND MOVED BY
WIND.Local storm report, Sep 29, 7:49 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
749 PM EDT WED SEP 29 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM LOCUST NC TORNADO
09/29/99 STANLY TORNADO ON GROUND
NORTHEAST OF
LOCUST...REPORT FROM
TRAINED SPOTTER.
0735 PM LAMBERT NC TORNADO
09/29/99 STANLY TREES DOWN FROM TORNADO.
LOCATION APPROXIMATE.Local storm report, Sep 29, 8:00 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
800 PM EDT WED SEP 29 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM ALBEMARLE NC TORNADO
09/29/99 STANLY ROOFS OFF HOMES. NUMEROUS
TREES DOWN. POSSIBLITY OF
HOUSES DEMOLISHED.The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 43 min |
| Sep 29, 8:35 PM EDT | Tornado Warning | RAH | Montgomery, Moore | 35 min |
| Sep 29, 9:10 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 50 min |
| Sep 30, 12:40 AM EDT | Flash Flood Warning | RAH | Durham, Granville | 2 hr |
| Sep 30, 12:40 AM EDT | Flash Flood Warning | RAH | Vance | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.